Archived

This topic is now archived and is closed to further replies.

leonardolmjc

Bad headaches with Metformin

6 posts in this topic

I have been recently diagnosed with diabetes and started on Metformin HCL 500 mg 2x day... and have been getting migraines 2-3 times a day. I dropped down to 1x day for a week, as per my md. and they got better, but back up to 2x day and they are terrible. Dr. says not related to meds, but I ran out and missed one full day of pills, and no headaches, first time in a month!

Anyone else have headaches with this?

Share this post


Link to post
Share on other sites

I'm a pumper and also take Metformin. I suffered from severe Migraines years prior to being dx'd with diabetes.

 

How's your BS running? I contributed the migraines to high blood sugars and once I was able to get them under control, the migraines came less frequently.

 

Karen

Share this post


Link to post
Share on other sites

Are you having gastro issues with Met? Some people find that the are constantly "on the go" if you know what I mean -- and that's VERY dehydrating. And, as Karen said, high BGs can do that too.

 

And, anyway, one of the listed side effects of Metformin is "headaches" on virtually every page I checked on it. It's a rarer one (5.7%) but its still there. Maybe ask to switch to the extended-release pill?

Share this post


Link to post
Share on other sites

I have gotten an odd tension like headache on the sides of head every morning with met that lasts till noon. I have been taking Ibuprofen at times but try and limit myself.

Share this post


Link to post
Share on other sites

I got a lot of migraines before diagnosis and for the first month. Originally they were related to my high blood sugar levels and then they continued as my numbers dropped and I was feeling false "hypo". I actually have one right now, the first in three months, but my numbers aren't high today.

 

It's very possible that it's just your body adjusting to the lower numbers. Metformin stays in your body more than a day, so missing one day shouldn't have affected your headaches that much, but it is a drug, so who knows exactly how your body works.

 

Good luck with solving the mystery.

Share this post


Link to post
Share on other sites

If you are drasticly lowering your BS lvls from pre-diagnosis, it may be just your body getting used to a new "normal". When I started taking my D seriously and my BS lvl's went from the mid 300's down close to normal I went through about 2 weeks of my body really freaking out playing h'ell on my moods etc.

Share this post


Link to post
Share on other sites